The drug causing the spike in overdoses is called “blue drop” heroin, a mixture of heroin and the strong prescription painkiller fentanyl. The combination is said to be responsible for 56 overdoses and 5 deaths in the area since mid-April of this year. Authorities are working industriously to discover where the drug is coming from so they may cut off its distribution.
Fentanyl is a painkiller 50 times stronger than morphine. Because of its strength, it’s normally administered in hospitals or in patch form so that no overdose is possible. The fentanyl mixed with this heroin is an illicitly-manufactured form of the drug that’s being mixed with heroin to enable drug dealers to reap more profits.
Luckily, the emergency medical crews had been trained in the use of Narcan. This drug blocks the action of opiates and revives an overdose victim. Because of the availability of Narcan, only two people who overdosed lost their lives.
Narconon New Life Retreat would like to offer its support. We offer free drug education on spotting the signs of heroin abuse. By being educated, you may prevent the loss of a life. If someone you know is using heroin, call us for free assistance in finding a treatment center.